Article 9417

Title of the article

PROPAGATION OF SYMMETRIC HYBRID ELECTROMAGNETIC WAVES IN A PLANAR INHOMOGENEOUS NONLINEAR
WAVEGUIDE: A NUMERICAL STUDY 

Authors

Kurseeva Valeriya Yur'evna, Postgraduate student, Penza State University (40 Krasnaya street, Penza, Russia), 79273698109@ya.ru

Index UDK

517.927.4

DOI

10.21685/2072-3040-2017-4-9

Abstract

Background. The paper is devoted to a nonlinear eigenvalue problem arising in the theory of waveguides. The main goal is to numerically investigate the existence of a new type of symmetric hybrid waves propagating in an inhomogeneous nonlinear medium.
Materials and methods. The original problem is reduced to a nonlinear eigenvalue problem for Maxwell's equations. The numerical method is based on the solution to the auxiliary Cauchy problem and makes it possible to determine the eigenvalues.
Results. A numerical method for solving the problem of the propagation of symmetric hybrid waves in a plane inhomogeneous nonlinear waveguide is proposed. Numerical results are presented.
Conclusions. Nonlinear symmetric hybrid waves are very interesting because they have no counterparts in the linear theory. It is a new class of nonlinear waves. Probably, this type of waves can be useful in radio engineering.

Key words

nonlinear eigenvalue problem, Maxwell's equations, planar waveguide, the Kerr nonlinearity

Download PDF
References

1. Vaynshteyn L. A. Elektromagnitnye volny [Electromagnetic waves]. Moscow: Radio i svyaz', 1988, 440 p.
2. Zil'bergleyt A. S., Kopilevich Yu. I. Spektral'naya teoriya regulyarnykh volnovodov [The spectral theory of regular waveguides]. Leningrad: AN SSSR Ordena Lenina FTI, 1983, 301 p.
3. Smirnov Yu. G., Valovik D. V. Physical Review A. 2015, vol. 91, iss. 1, pp. 013840-1– 013840-6.
4. Schurmann H. W., Serov V. S. Phys. Rev. 2016, A 93, iss. 6, pp. 063802-1–063802-8.
5. Chen Q., Zi Hua Wang Optics letters. 1993, vol. 18, no. 4, pp. 260–262.
6. Valovik D. V. Zhurnal vychislitel'noy matematiki i matematicheskoy fiziki [Journal of calculus mathematics and mathematical physics]. 2011, vol. 51, no. 9, pp. 1729–1739.
7. Smirnov Y. G., Valovik D. V. J. Math. Phys. 2012, vol. 53, iss. 12, pp. 123530-1– 123530-24.
8. Valovik D. V. J. Math. Phys. 2013, vol. 54, p. 042902.
9. Smirnov Yu., Smolkin E., Kurseeva V. Applicable Analysis. 2017, pp. 1–16.
10. Eleonskii P. N., Oganes’yants L. G., Silin V. P. Soviet Physics JETP. 1972, vol. 35, iss. 1, pp. 4 4–47.
11. Smolkin E. Progress In Electromagnetics Research Symposium Proceedings. 2017, pp. 348–353.

 

Дата создания: 06.02.2018 11:00
Дата обновления: 23.04.2018 09:29